Alert archive / Indiana / Flash Flood Warnings in 2010

Flash Flood Warning 6, NWS Indianapolis, IN

May 27, 2010Bartholomew County, Johnson County, Shelby County, Indiana

NWS Indianapolis, IN issued this flash flood warning at May 27, 2010, 4:28 PM EDT for Bartholomew County, Johnson County, Shelby County, Indiana. It was in force for 3 hr. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 27, 2010, 4:28 PM EDT (20:28 UTC)
Expired
May 27, 2010, 7:30 PM EDT
In force
3 hr
Issued by
NWS Indianapolis, IN
Area
Storm-based polygon
Flood severity
None

Counties Bartholomew County, IN, Johnson County, IN, Shelby County, IN

The radar

The Indianapolis radar (KIND), 50 km from the middle of the area, began a volume at 20:28 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 27, 5:28 PM EDTFLASH FLOODEdinburgh, INAT LEAST 3 ROADS ARE CLOSED IN EDINBURGH DUE TO HIGH WATER...AND THE FIRE DEPARTENT HAS MEASURED 3.08 INCHES OF RAIN HAS FALLEN SINCE 330 PM EDT.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 60 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 12:00Z, 8.5 hours before the alert went out and 187 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 12:00Z on 2010-05-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 578 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 12:00Z on 2010-05-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 39 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
578 J/kg
Mixed-layer CIN
-36 J/kg
Mixed-layer LCL
1316 m above ground
0-6 km bulk shear
7 kt
0-1 km storm-relative helicity
39 m²/s²
0-3 km storm-relative helicity
52 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

850 
WGUS53 KIND 272028
FFWIND
INC005-081-145-272330-
/O.NEW.KIND.FF.W.0006.100527T2028Z-100527T2330Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
428 PM EDT THU MAY 27 2010

THE NATIONAL WEATHER SERVICE IN INDIANAPOLIS HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  NORTH CENTRAL BARTHOLOMEW COUNTY IN CENTRAL INDIANA...
  SOUTHEASTERN JOHNSON COUNTY IN CENTRAL INDIANA...
  SOUTHWESTERN SHELBY COUNTY IN CENTRAL INDIANA...

* UNTIL 730 PM EDT

* AT 427 PM EDT...TRAINED WEATHER SPOTTERS REPORTED SLOW MOVING   
THUNDERSTORMS WITH VERY HEAVY RAINFALL ACROSS THE WARNED AREA. A 
TRAINED SPOTTER REPORTED 2.75 INCHES OF RAIN HAS FALLEN OVER THE 
PAST HOUR AT AMITTY NEAR EDINBURGH...AND 10 INCHES OF RAIN WAS 
REPORTED OVER ROADS IN EDINBURGH.

* RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO
  OCCUR. FLASH FLOODING IS EXPECTED TO OCCUR OVER MAINLY RURAL AREAS
  OF NORTH CENTRAL BARTHOLOMEW...SOUTHEASTERN JOHNSON AND
  SOUTHWESTERN SHELBY COUNTIES...INCLUDING THE TOWNS OF EDINBURGH AND
  TAYLORSVILLE.

THIS WARNING INCLUDES INTERSTATE 65 BETWEEN MILE MARKERS 72 AND 87.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

10 INCHES OF WATER WAS REPORTED OVER STREETS IN EDINBURGH.

&&

LAT...LON 3924 8589 3926 8606 3945 8606 3945 8593

$$

KOCH
2 follow-up statements
428 
WGUS73 KIND 272127
FFSIND

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
527 PM EDT THU MAY 27 2010

INC005-081-145-272330-
/O.CON.KIND.FF.W.0006.000000T0000Z-100527T2330Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BARTHOLOMEW-JOHNSON-SHELBY-
527 PM EDT THU MAY 27 2010

...FLASH FLOOD WARNING REMAINS IN EFFECT FOR NORTH CENTRAL
BARTHOLOMEW...SOUTHEASTERN JOHNSON AND SOUTHWESTERN SHELBY COUNTIES
UNTIL 730 PM EDT...

AT 525 PM EDT...THE EDINBURGH FIRE DEPARTMENT REPORTED THAT FLASH 
FLOODING WAS OCCURRING IN EDINBURG. ALTHOUGH THE HEAVY RAIN HAS 
ENDED...AT LEAST 3 ROADS WERE CLOSED DUE TO HIGH WATER AND 3.08 
INCHES WAS MEASURED SINCE 330 PM EDT. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY.

&&

LAT...LON 3924 8589 3926 8606 3945 8606 3945 8593

$$

KOCH
140 
WGUS73 KIND 272330
FFSIND

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
730 PM EDT THU MAY 27 2010

INC005-081-145-272345-
/O.EXP.KIND.FF.W.0006.000000T0000Z-100527T2330Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BARTHOLOMEW-JOHNSON-SHELBY-
730 PM EDT THU MAY 27 2010

...THE FLASH FLOOD WARNING THAT WAS IN EFFECT FOR NORTH CENTRAL
BARTHOLOMEW...SOUTHEASTERN JOHNSON AND SOUTHWESTERN SHELBY COUNTIES
HAS BEEN ALLOWED TO EXPIRE...

EXCESS RUNOFF FROM HEAVY RAIN HAS ENDED OVER THE WARNED AREA. STREAMS
AND CREEKS IN THE WARNED AREA HAVE RECEDED OR WERE BEGINNING TO
RECEDE...ENDING THE FLOOD THREAT. IF FLOODING HAS BEEN OBSERVED...
PLEASE REPORT IT TO YOUR LOCAL LAW ENFORCEMENT AGENCY.

LAT...LON 3924 8589 3926 8606 3945 8606 3945 8593

$$

KOCH

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Indianapolis, IN wrote its last area forecast discussion before this flash flood warning went out at May 27, 1:25 PM EDT, 3 hours 3 minutes earlier.

Area forecast discussion, May 27, 1:25 PM EDT, 3 hours 3 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
125 PM EDT THU MAY 27 2010

.UPDATE...
UPDATED SYNOPSIS...NEAR TERM...SHORT TERM AND LONG TERM.

&&

.SYNOPSIS...EARLY THIS AFTERNOON A WEAK TROUGH OF LOW PRESSURE
EXTENDED FROM SOUTHERN OHIO...ACROSS PARTS OF SOUTHERN CENTRAL
INDIANA AND ACROSS ILLINOIS TO NEAR SAINT LOUIS. STRONG AND COOLER
HIGH PRESSURE WAS FOUND ACROSS THE UPPER MIDWEST...SAGGING SOUTHEAST.
TOWERING CUMULUS WAS FOUND BY LOOKING OUT THE WINDOW AND ON VISIBLE
SATELLITE IMAGES. RADAR SHOWED SOME TSRA DEVELOPMENT MAINLY ALONG
AND SOUTH OF INTERSTATE-70 ON EACH SIDE OF CENTRAL INDIANA. DEW
POINT TEMPERATURES WERE STILL IN THE MOIST UPPER 60S.

&&

.NEAR TERM /THIS AFTERNOON AND TONIGHT/...

RADAR TRENDS SHOW CONVECTIVE DEVELOPMENT AND THIS IS EXPECTED TO
CONTINUE THIS AFTERNOON AND EXPAND. WILL CONTINUE TO CARRY HIGH
CHANCE POPS ACROSS MUCH OF THE FORECAST AREA THROUGH 00Z AS
PLENTIFUL CAPE EXISTS...2K-3+K ACCORDING TO THE SPC SURFACE BASED
CAPE ANALYSIS.

WATER VAPOR LOOP SHOWS A MID LEVEL DRY SLOT OVER
WISCONSIN...NORTHERN ILLINOIS AND IOWA SAGGING SOUTHEAST. THIS
FEATURE SHOULD BE FULLY THROUGH OUR FORECAST AREA BY 01Z-03Z BASED
UPON ITS CURRENT SPEED PROPAGATION. THIS ALONG WITH THE LOSS OF
DAYTIME HEATING SHOULD BRING AN END TO ANY THUNDERSTORMS BY MID
EVENING ACROSS CENTRAL INDIANA. WL ATTEMPT FOR A DRY FORECAST AFTER
00Z PERHAPS EVERY EXPECT THE FAR SOUTHERN COUNTIES WHERE THE DRY
SLOT MAY NOT REACH UNTIL AFTER THE PREVIOUSLY MENTIONED 01Z TO
03Z.

FORECAST SOUNDINGS AND TIME HEIGHT SECTIONS SHOW MUCH DRYER AIR
BUILDING ACROSS THE FORECAST AREA OVERNIGHT AS UPWARD VERTICAL
MOTION IS LOST. THUS EXPECT SKIES TO BECOME MOSTLY CLEAR. GIVEN OUR
EXPECTED DEW POINT TEMPERATURES...ONGOING FORECAST LOW TEMPERATURES
LOOK PRETTY GOOD AND WILL MAKE ONLY MINOR ADJUSTMENTS.

&&

.SHORT TERM /FRIDAY THROUGH SUNDAY NIGHT/...

STRONG RIDGE WILL BUILD ACROSS THE GREAT LAKES AND CENTRAL INDIANA
ON FRIDAY THROUGH SUNDAY. TIME HEIGHTS SHOW A DRY COLUMN WITH
SUBSIDENCE. CU RULE THROUGH THE WEEKEND SHOWS ONLY SLIGHTLY NEGATIVE
VALUES AND FORECAST SOUNDINGS REVEAL VERY DRY DEW POINTS IN THE
COLUMN...THUS LITTLE TO ONLY SOME SCT CU WILL BE EXPECTED ON FRIDAY
AND SATURDAY. GIVEN THIS...MOSTLY SUNNY DAYS AND MOSTLY CLEAR NIGHTS
ARE EXPECTED ON FRIDAY THROUGH SUNDAY.

H8 TEMPS START OUT NEAR 12C-13C ON FRIDAY AND RISE TOWARD 14C-15C BY
SUNDAY. ALONG WITH THIS THE SURFACE FLOW GRADUALLY CHANGES OVER THE
WEEKEND FROM NORTH TO NORTHEAST TO MORE SOUTHEAST. THUS WILL
PROJECTS SLOWLY WARMING HIGH AND LOW TEMPERATURES AS THE WEEKEND
PROGRESSES.

GIVEN THE H8 TEMPS ON FRIDAY WILL LEAN COOLER THAN MAVMOS ON
FRIDAY/S HIGHS. WILL TREND HIGH TEMPERATURES SLIGHTLY WARMER ON
SATURDAY AS H8 TEMPS SLIGHTLY RISE AND RETURN FLOW BEGINS. WILL
STICK CLOSE TO MAVMOS TEMPS ON LOWS ON FRIDAY NIGHT AND SATURDAY
NIGHT AS THEY APPEAR ON THE MARK.

BY SUNDAY AFTERNOON AND NIGHT SOUTHERLY FLOW IS IN FULL SWING AND
MOISTURE BEGINS TO RETURN. FORECAST SOUNDINGS ONCE AGAIN REVEAL THAT
SOME INSTABILITY WILL PRESENT DURING THE AFTERNOON AND EVENING
HOURS. FURTHERMORE GFS INDICATES A WEAK SHORT WAVE APPROACHING
ASSOCIATED WITH MONDAY/S SYSTEM. THUS THUNDERSTORMS CHANCES SUNDAY
AFTERNOON AND NIGHT SEEM VALID.

WILL LEAN WARMER THAN MEXMOS ON SUNDAY/S HIGHS AS SOUTHERLY FLOW OF
WARM AIR IS ONGOING AND AGAIN WARMER ON LOWS AS ANY CLOUD COVER
ASSOCIATED WITH THE APPROACHING SYSTEM SHOULD HELP TO KEEP
TEMPERATURES FROM FALLING MUCH.

&&

.LONG TERM /MONDAY THROUGH THURSDAY/...

BEST DYNAMIC NEXT WEEK APPEAR TO PUSH THROUGH ON MONDAY AHEAD OF A
WEAK UPPER TROUGH AS THE PERSISTENT RIDGE OF THE PAST WEEK BEGINS TO
MOVE OFF TO THE EAST. GIVEN THIS FORCING AND THE MODEL AGREEMENT OF
A WARM AND HUMID AIR MASS IN PLACE...RAIN ON MONDAY LOOKS LIKE OUR
NEXT BEST CHANCE FOR WIDESPREAD RAINFALL ACROSS CENTRAL INDIANA. FOR
NOW WILL CONTINUE THE CHANCE POPS. GIVEN THE INCREASED CLOUDS AND
POSSIBLE RAIN ON MONDAY AND TRENDED LOWER THAN MEXMOS FOR
HIGHS...BUT WARMER ON LOWS.

GFS AND ECMWF AGREE ON DRYER AIR WORKING INTO CENTRAL INDIANA ON
TUESDAY AND WEDNESDAY IN THE WAKE OF THE COLD FRONT. SURFACE FLOW
LOOKS TO BECOME NORTHEAST...THUS TEMPERATURES FOR THE MIDDLE PART OF
NEXT WEEK ARE EXPECTED TO COOL OFF SOME.

ANOTHER LOW PRESSURES SYSTEM LOOKS TO APPROACH INDIANA ON
THURSDAY...DRAGGING A WARM FRONT BACK NORTH ACROSS THE STATE. THIS
WILL ONCE AGAIN BRING CHANCES FOR SHOWERS AND STORMS TO CENTRAL
INDIANA.

&&

.AVIATION.../DISCUSSION FOR 271800Z TAF ISSUANCE/...

OUTSIDE OF ANY TSRA...EXPECT VFR CONDITIONS THROUGH THE PERIOD.

EXPECT BROKEN CU TO DEVELOP IN MOIST UNSTABLE ATMOSPHERE TODAY.
WITH THE INSTABILITY...SCATTERED CONVECTION WILL DEVELOP. AT THE
MOMENT DO NOT BELIEVE CONVECTION WILL BE WELL ORGANIZED WITH ONLY
WEAK SUPPORT ALOFT AND LACK OF A STRONG SURFACE FEATURE. THUS WILL
ONLY GO WITH CB MENTION IN THE TAFS. WILL WATCH AND SEE IF BETTER
DETAIL CAN BE ADDED BY ISSUANCE TIME THOUGH. NO MAJOR WINDSHIFTS
EXPECTED SO WILL CONTINUE WITH NORTH OR NORTHWEST WINDS.

DRIER AIR WILL WORK INTO THE AREA THIS EVENING AND OVERNIGHT. THIS
COMBINED WITH WINDS REMAINING AT LEAST AROUND 5KT OVERNIGHT SHOULD
KEEP FOG FROM FORMING. WILL CONTINUE TO LEAVE OUT OF TAFS.

&&

.IND WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

SYNOPSIS...PUMA
NEAR TERM...PUMA
SHORT TERM...PUMA
LONG TERM....PUMA
AVIATION...50
Hazardous weather outlook, May 27, 2:43 PM EDT, 1 hour 45 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
243 PM EDT THU MAY 27 2010

INZ028-035-043-044-051-060-067-281845-
WARREN-FOUNTAIN-VERMILLION-PARKE-VIGO-SULLIVAN-KNOX-
243 PM EDT THU MAY 27 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

SCATTERED THUNDERSTORMS ARE EXPECTED LATE THIS AFTERNOON AND
EVENING..AND WILL END BY THE 1000 PM. ISOLATED SEVERE STORMS WILL
BE POSSIBLE...WITH THE MAIN THREATS BEING DAMAGING WIND AND LARGE
HAIL. ANY STORMS THAT DO FORM WILL BE CAPABLE OF PRODUCING
DANGEROUS LIGHTNING AND HEAVY DOWNPOURS.

A FLOOD WARNING IS IN EFFECT FOR PORTIONS OF THE WABASH RIVER.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

THUNDERSTORMS ARE POSSIBLE LATE SUNDAY AFTERNOON THROUGH MONDAY
THROUGH NEXT WEEK AND AGAIN ON THURSDAY. SEVERE STORMS ARE NOT
EXPECTED...HOWEVER ANY THUNDERSTORM CAN PRODUCE DANGEROUS
LIGHTNING.

A FLOOD WARNING WILL REMAIN IN EFFECT AS LATE AS FRIDAY FOR PORTIONS
OF THE WABASH RIVER. SEE LATEST FLOOD STATEMENTS OR FLOOD WARNINGS
FOR MORE DETAIL.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ASKED TO REPORT ANY SEVERE WEATHER THIS AFTERNOON AND EVENING.

&&

MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND
CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL
LOWERCASE)

INZ021-029>031-036>042-045>049-052>057-061>065-068>072-281845-
CARROLL-TIPPECANOE-CLINTON-HOWARD-MONTGOMERY-BOONE-TIPTON-
HAMILTON-MADISON-DELAWARE-RANDOLPH-PUTNAM-HENDRICKS-MARION-
HANCOCK-HENRY-CLAY-OWEN-MORGAN-JOHNSON-SHELBY-RUSH-GREENE-MONROE-
BROWN-BARTHOLOMEW-DECATUR-DAVIESS-MARTIN-LAWRENCE-JACKSON-
JENNINGS-
243 PM EDT THU MAY 27 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

SCATTERED THUNDERSTORMS ARE EXPECTED LATE THIS AFTERNOON AND
EVENING..AND WILL END BY THE 1000 PM. ISOLATED SEVERE STORMS WILL
BE POSSIBLE...WITH THE MAIN THREATS BEING DAMAGING WIND AND LARGE
HAIL. ANY STORMS THAT DO FORM WILL BE CAPABLE OF PRODUCING
DANGEROUS LIGHTNING AND HEAVY DOWNPOURS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

THUNDERSTORMS ARE POSSIBLE LATE SUNDAY AFTERNOON THROUGH MONDAY
THROUGH NEXT WEEK AND AGAIN ON THURSDAY. SEVERE STORMS ARE NOT
EXPECTED...HOWEVER ANY THUNDERSTORM CAN PRODUCE DANGEROUS
LIGHTNING.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ASKED TO REPORT ANY SEVERE WEATHER THIS AFTERNOON AND EVENING.

&&

MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND
CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL
LOWERCASE)

PUMA

In the hours before

Local storm report, May 27, 2:24 PM EDT, 2 hours 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
224 PM EDT THU MAY 27 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0205 PM     TSTM WND DMG     5 S GREENSBURG          39.27N 85.48W
05/27/2010                   DECATUR            IN   AMATEUR RADIO

            MANY TREE BRANCHES OVER ONE FOOT IN DIAMETER DOWN.
            ACCOMPANIED BY EXTREMELY HEAVY RAIN WHICH QUICKLY
            INUNDATED FIELDS AND 0.50 INCH HAIL.

&&

AHOMANN
Local storm report, May 27, 3:02 PM EDT, 1 hour 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
302 PM EDT THU MAY 27 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0254 PM     HAIL             NASHVILLE               39.20N 86.24W
05/27/2010  E0.25 INCH       BROWN              IN   LAW ENFORCEMENT

&&

AHOMANN
Local storm report, May 27, 3:31 PM EDT, 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
331 PM EDT THU MAY 27 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0312 PM     HAIL             WASHINGTON              38.66N 87.17W
05/27/2010  E0.25 INCH       DAVIESS            IN   LAW ENFORCEMENT

&&

AHOMANN
Local storm report, May 27, 4:20 PM EDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
420 PM EDT THU MAY 27 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0413 PM     HEAVY RAIN       EDINBURGH               39.35N 85.97W
05/27/2010  M0.00 INCH       JOHNSON            IN   TRAINED SPOTTER

            2.75 INCHES OF RAIN IN AN HOUR FROM TRAINED SPOTTER.

&&

MKOCH
Local storm report, May 27, 4:22 PM EDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
422 PM EDT THU MAY 27 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0413 PM     HAIL             EDINBURGH               39.35N 85.97W
05/27/2010  M0.50 INCH       JOHNSON            IN   TRAINED SPOTTER

            MARBLE SIZED HAIL MEASURED BY TRAINED SPOTTER.

&&

MKOCH

The office that day

Everything else NWS Indianapolis, IN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 26, 8:44 PM EDTSpecial Weather StatementINDBoone46 min
May 27, 1:49 PM EDTSevere Thunderstorm WarningINDGreene, Owen26 min
May 27, 2:00 PM EDTSevere Thunderstorm WarningINDDecatur15 min
May 27, 2:38 PM EDTSevere Thunderstorm WarningINDBartholomew, Jennings22 min
May 27, 2:49 PM EDTSevere Thunderstorm WarningINDBrown26 min
May 27, 7:35 PM EDTSpecial Weather StatementINDMartin40 min

Nearby

Flash Flood Warnings in Indiana, 2010Every flash flood warning in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.